Alert archive / New York / Wind Advisories in 2009
Wind Advisory 3, NWS Albany, NY
NWS Albany, NY issued this wind advisory at May 14, 2009, 8:52 AM EDT for Bennington County, Windham County, Vermont; 14 counties in New York; Berkshire County, Massachusetts. It took effect at May 14, 2009, 10:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2009, 8:52 AM EDT (12:52 UTC)
- In effect from
- May 14, 2009, 10:00 AM EDT
- Expired
- May 14, 2009, 6:14 PM EDT
- In force
- 8 hr
- Issued by
- NWS Albany, NY
Counties Berkshire County, MA, Albany County, NY, Columbia County, NY, Fulton County, NY, Greene County, NY, Hamilton County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY, Warren County, NY, Washington County, NY, Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 33 km from the middle of the area, began a volume at 12:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 0.9 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 355 m²/s²
- 0-3 km storm-relative helicity
- 526 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KALY 141252 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 852 AM EDT THU MAY 14 2009 MAZ001-025-NYZ032-033-041>043-047>054-058-061-063-082>084-VTZ013- 014-142300- /O.NEW.KALY.WI.Y.0003.090514T1400Z-090514T2300Z/ NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON- NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-WESTERN GREENE-EASTERN COLUMBIA-WESTERN ULSTER- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS... GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL... BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD... OLD FORGE...SPECULATOR...SARATOGA SPRINGS...WARRENSBURG... WHITEHALL...GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON... ESPERANCE...DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA... MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY... HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CHATHAM... SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...KERHONKSON... NAPANOCH...PHOENICIA...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE 852 AM EDT THU MAY 14 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND ADVISORY FOR THE WESTERN AND SOUTHERN ADIRONDACKS...SCHOHARIE VALLEY...EASTERN CATSKILLS...GREATER CAPITAL REGION...UPPER HUDSON VALLEY...SOUTHERN GREEN MOUNTAINS...CENTRAL AND NORTHERN TACONICS AND BERKSHIRES...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. SOUTHERLY WINDS WILL CONTINUE TO INCREASE ACROSS THE REGION INTO THIS AFTERNOON. WINDS GUSTS WILL LIKELY EXCEED 45 MPH ACROSS THE ADVISORY AREA...ESPECIALLY ACROSS FAVORED LOCATIONS WHERE CHANNELING OCCURS. GUSTS UP TO 55 MPH WILL BE POSSIBLE ACROSS THE HIGHEST ELEVATIONS OF THE ADIRONDACKS...CATSKILLS...SOUTHERN GREEN MOUNTAINS AND BERKSHIRES. WIND SPEEDS WILL DECREASE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
000 WWUS71 KALY 141535 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 1135 AM EDT THU MAY 14 2009 NYZ038-142300- /O.NEW.KALY.HW.W.0001.090514T1535Z-090514T2300Z/ SOUTHERN HERKIMER- INCLUDING THE CITIES OF...ILION...HERKIMER...LITTLE FALLS... MOHAWK...FRANKFORT...DOLGEVILLE 1135 AM EDT THU MAY 14 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR SOUTHERN HERKIMER COUNTY. SOUTHERLY WINDS WILL CONTINUE TO INCREASE ACROSS THE REGION INTO THIS AFTERNOON. EXPECT SUSTAINED WINDS 25 TO 35 MPH...WITH OCCASIONAL GUSTS OF 55 TO 60 MPH. THE STRONGEST WIND GUSTS WILL OCCUR ACROSS EXTREME SOUTHERN AND SOUTHWEST HERKIMER COUNTY...MAINLY ALONG AND SOUTH OF INTERSTATE 90. EMERGENCY MANAGEMENT HAS ALREADY REPORTED DOZENS OF DOWNED TREES...IN ADDITION TO DOWNED POWER LINES ACROSS SOUTHERN PORTIONS OF HERKIMER COUNTY. MOTORISTS SHOULD USE EXTREME CAUTION WHILE DRIVING ALONG INTERSTATE 90 WITHIN SOUTHERN HERKIMER COUNTY THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NYZ039-040-142300- /O.EXA.KALY.WI.Y.0003.000000T0000Z-090514T2300Z/ SOUTHERN FULTON-MONTGOMERY- INCLUDING THE CITIES OF...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM... WELLSVILLE 1135 AM EDT THU MAY 14 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR MONTGOMERY AND SOUTHERN FULTON COUNTY. SOUTHERLY WINDS WILL CONTINUE TO INCREASE ACROSS THE REGION INTO THIS AFTERNOON. WINDS GUSTS WILL LIKELY EXCEED 45 MPH ACROSS THE ADVISORY AREA...ESPECIALLY ACROSS FAVORED LOCATIONS WHERE CHANNELING OCCURS. GUSTS UP TO 55 MPH WILL BE POSSIBLE ACROSS THE HIGHEST ELEVATIONS OF THE ADIRONDACKS...CATSKILLS...SOUTHERN GREEN MOUNTAINS AND BERKSHIRES. WIND SPEEDS WILL DECREASE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MAZ001-025-NYZ032-033-041>043-047>054-058-061-063-082>084-VTZ013- 014-142300- /O.CON.KALY.WI.Y.0003.000000T0000Z-090514T2300Z/ NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON- NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-WESTERN GREENE-EASTERN COLUMBIA-WESTERN ULSTER- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS... GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL... BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD... OLD FORGE...SPECULATOR...SARATOGA SPRINGS...WARRENSBURG... WHITEHALL...GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON... ESPERANCE...DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA... MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY... HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CHATHAM... SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...KERHONKSON... NAPANOCH...PHOENICIA...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE 1135 AM EDT THU MAY 14 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR THE SOUTHERN AND WESTERN ADIRONDACKS...SCHOHARIE VALLEY...EASTERN CATSKILLS...GREATER CAPITAL REGION...UPPER HUDSON VALLEY...SOUTHERN GREEN MOUNTAINS...CENTRAL AND NORTHERN TACONICS AND BERKSHIRES. SOUTHERLY WINDS WILL CONTINUE TO INCREASE ACROSS THE REGION INTO THIS AFTERNOON. WINDS GUSTS WILL LIKELY EXCEED 45 MPH ACROSS THE ADVISORY AREA...ESPECIALLY ACROSS FAVORED LOCATIONS WHERE CHANNELING OCCURS. GUSTS UP TO 55 MPH WILL BE POSSIBLE ACROSS THE HIGHEST ELEVATIONS OF THE ADIRONDACKS...CATSKILLS...SOUTHERN GREEN MOUNTAINS AND BERKSHIRES. WIND SPEEDS WILL DECREASE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS71 KALY 142022 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 422 PM EDT THU MAY 14 2009 NYZ038-142300- /O.CON.KALY.HW.W.0001.000000T0000Z-090514T2300Z/ SOUTHERN HERKIMER- INCLUDING THE CITIES OF...ILION...HERKIMER...LITTLE FALLS... MOHAWK...FRANKFORT...DOLGEVILLE 422 PM EDT THU MAY 14 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR SOUTHERN HERKIMER COUNTY. STRONG SOUTHERLY WINDS WILL PERSIST OVER THE NEXT FEW HOURS. EXPECT SUSTAINED WINDS 25 TO 35 MPH...WITH OCCASIONAL GUSTS OF 55 TO 60 MPH. THE STRONGEST WIND GUSTS WILL OCCUR ACROSS EXTREME SOUTHERN AND SOUTHWEST HERKIMER COUNTY...MAINLY ALONG AND SOUTH OF INTERSTATE 90. WINDS WILL THEN RAPIDLY DIMINISH TOWARD 7 PM. EMERGENCY MANAGEMENT HAS ALREADY REPORTED DOZENS OF DOWNED TREES...IN ADDITION TO DOWNED POWER LINES ACROSS SOUTHERN PORTIONS OF HERKIMER COUNTY. MOTORISTS SHOULD USE EXTREME CAUTION WHILE DRIVING ALONG INTERSTATE 90 WITHIN SOUTHERN HERKIMER COUNTY THROUGH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MAZ001-025-NYZ032-033-039>043-047>054-058-061-063-082>084-VTZ013- 014-142300- /O.CON.KALY.WI.Y.0003.000000T0000Z-090514T2300Z/ NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN COLUMBIA-WESTERN ULSTER-NORTHERN FULTON- SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS... GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL... BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD... OLD FORGE...SPECULATOR...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM... WELLSVILLE...SARATOGA SPRINGS...WARRENSBURG...WHITEHALL... GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE... DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA... MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY... HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CHATHAM... SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...KERHONKSON... NAPANOCH...PHOENICIA...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE 422 PM EDT THU MAY 14 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR THE SOUTHERN AND WESTERN ADIRONDACKS...SCHOHARIE VALLEY...EASTERN CATSKILLS...GREATER CAPITAL REGION...UPPER HUDSON VALLEY...SOUTHERN GREEN MOUNTAINS...CENTRAL AND NORTHERN TACONICS AND BERKSHIRES. STRONG SOUTHERLY WINDS WILL PERSIST OVER THE NEXT FEW HOURS. WINDS GUSTS MAY OCCASIONALLY EXCEED 45 MPH ACROSS THE ADVISORY AREA...ESPECIALLY ACROSS FAVORED LOCATIONS WHERE CHANNELING OCCURS. GUSTS UP TO 55 MPH WILL REMAIN POSSIBLE ACROSS THE HIGHEST ELEVATIONS OF THE ADIRONDACKS...CATSKILLS...SOUTHERN GREEN MOUNTAINS AND BERKSHIRES. WIND SPEEDS WILL DECREASE RAPIDLY TOWARD AND AFTER 7 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KL
000 WWUS71 KALY 142214 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 614 PM EDT THU MAY 14 2009 NYZ038-142315- /O.CAN.KALY.HW.W.0001.000000T0000Z-090514T2300Z/ SOUTHERN HERKIMER- INCLUDING THE CITIES OF...ILION...HERKIMER...LITTLE FALLS... MOHAWK...FRANKFORT...DOLGEVILLE 614 PM EDT THU MAY 14 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELED THE HIGH WIND WARNING FOR SOUTHERN HERKIMER COUNTY. WIND GUSTS DURING THE PAST HOUR OR SO HAVE DROPPED QUITE A BIT ACROSS THIS AREA AS THE SURFACE PRESSURE GRADIENT HAS RELAXED. THE WIND COULD STILL GUST UP TO 40 MPH FOR A FEW HOURS THIS EVENING...BUT THIS VALUE IS BELOW NOT ONLY THE HIGH WIND CRITERIA BUT WIND ADVISORY THRESHOLD AS WELL. $$ MAZ001-025-NYZ032-033-039>043-047>054-058-061-063-082>084-VTZ013- 014-142315- /O.CAN.KALY.WI.Y.0003.000000T0000Z-090514T2300Z/ NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN COLUMBIA-WESTERN ULSTER-NORTHERN FULTON- SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS... GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL... BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD... OLD FORGE...SPECULATOR...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM... WELLSVILLE...SARATOGA SPRINGS...WARRENSBURG...WHITEHALL... GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE... DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA... MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY... HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CHATHAM... SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...KERHONKSON... NAPANOCH...PHOENICIA...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE 614 PM EDT THU MAY 14 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELED THE WIND ADVISORY ACROSS EASTERN NEW YORK AS WELL ADJACENT WESTERN NEW ENGLAND. WIND GUSTS IN THE PAST HOUR OR SO HAVE DROPPED QUITE A BIT ACROSS THIS AREA AS THE SURFACE PRESSURE GRADIENT HAS RELAXED. THE WIND COULD STILL GUST UP TO 35 MPH FOR A FEW HOURS THIS EVENING...BUT THIS VALUE IS BELOW THE WIND ADVISORY THRESHOLD. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this wind advisory went out at May 14, 7:44 AM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, May 14, 7:44 AM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 744 AM EDT THU MAY 14 2009 .SYNOPSIS... HIGH PRESSURE WILL CONTINUE SLIDING EAST OFF THE NEW ENGLAND COAST THIS MORNING...WHILE A LOW PRESSURE SYSTEM TRACKS NORTHEAST INTO EAST CENTRAL CANADA. A FRONT TRAILING FROM THIS LOW WILL APPROACH FROM THE WEST LATE TODAY...ACCOMPANIED BY GUSTY WINDS AND SHOWERS. FAIR AND SLIGHTLY WARMER WEATHER WILL RETURN FOR FRIDAY...BEFORE ANOTHER FRONT BRINGS SHOWERS TO THE REGION BY LATE SATURDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... EDGE OF CLOUDS AND RAIN CONTINUES TO MOVE EAST...AND WILL SPREAD OVER THE AREA THROUGH THIS MORNING AND EARLY AFTERNOON. BOUNDARY LAYER WINDS WILL INCREASE RAPIDLY...AND OUR REGION WILL BE IN THE DIVERGENT RIGHT ENTRANCE REGION OF THE LOW LEVEL JET...COMPROMISING THE LOW LEVEL FORCING TO SOME DEGREE...BUT ISENTROPIC LIFT AND SOME FRONTOGENESIS AHEAD OF DECENT THERMAL GRADIENT ASSOCIATED WITH THE COLD FRONT. LIMITED INSTABILITY...BUT STILL ISOLATED THUNDER POSSIBLE THIS AFTERNOON. QUESTION AS TO HOW MUCH OF THE WIND WILL MIX DOWN...WITH RAIN AND CLOUDS...FULL EXTENT OF WIND WILL NOT MIX DOWN EVERYWHERE...SO INDICATING JUST UNDER WIND ADVISORY IN HIGHER ELEVATIONS...BUT STILL GUSTY EVEN IN THE VALLEYS. NEW DATA AT AND AFTER 12Z WILL NEED TO BE EVALUATED FOR ANY POSSIBLE SHORT TERM UPGRADES TO WIND ADVISORY. HIGHS TODAY IN THE UPPER 50S TO LOWER/MID 60S. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... RAIN AND ISOLATED THUNDER EXITS THROUGH THE EVENING AND OVERNIGHT...AND BY SUNRISE...JUST SOME SCATTERED SHOWERS FROM THE SOUTHERN BERKSHIRES THROUGH NORTHWESTERN CONNECTICUT PERHAPS TO POU. SOME PARTIAL CLEARING POSSIBLE TOWARD THE ADIRONDACKS. WINDS WILL BECOME LIGHT SOUTHWEST TO NORTHWEST...IN FACT...NEARLY CALM IN MANY AREAS...SO PATCHY FOG SUGGESTED IN ALL AREAS TONIGHT. LOWS IN THE 40S TO LOWER 50S. CLOUDS CONTINUE TO MOVE OUT OF THE REGION THROUGH THE MORNING FRIDAY...AND PARTLY TO MOSTLY SUNNY FRIDAY AFTERNOON. WITH BOUNDARY LAYER THERMAL GRADIENT IN THE AREA...SOME PERIODS OF BROKEN SKY COVER SEEM LIKELY ACROSS THE REGION...LIMITING THE SUNSHINE A BIT...AND WINDS WILL BE LIGHT NORTHWEST. HIGHS IN THE MID 60S TO MID 70S FRIDAY. THE REGION WILL START FRIDAY EVENING MOSTLY CLEAR...WITH WEAK HIGH PRESSURE DOMINATING...BUT NEXT SYSTEM WILL BEGIN TO APPROACH...WITH INCREASING HIGH CLOUDS THROUGH THE REST OF THE NIGHT. LOWS FRIDAY NIGHT IN THE 40S TO LOWER 50S...SOME UPPER 30S ADIRONDACKS. NEXT SYSTEM AFFECTS THE REGION SATURDAY AND SATURDAY NIGHT. GUIDANCE SUGGESTS A BIT MORE INSTABILITY...BUT STILL RELATIVELY LIMITED IN TERMS OF POTENTIAL SEVERE WEATHER. BETTER LOW LEVEL FORCING WITH THIS SYSTEM...WITH MORE COOLING BEHIND THE FRONT. STILL...HIGHS SATURDAY WITH A CLOUDY SKY...AND SHOWERS AND THUNDERSTORMS DEVELOPING...LOOK TO BE IN FROM THE MID 60S TO THE LOWER/MID 70S. LOWS SATURDAY NIGHT DEPEND SOME DEGREE ON THE TIMING OF THE EXIT OF THE FRONT. MOST INDICATIONS ARE THAT THE EXIT WILL BE TIMED IN SUCH A WAY THAT TEMPERATURES WILL NOT FALL AS MUCH AS THEY COULD...SO LOWS IN THE 40S TO LOWER 50S. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... SOME LINGERING SHOWERS POSSIBLE SUNDAY MORNING...ESPECIALLY SOUTH AND EAST OF THE ALBANY AREA...AS THE FRONT CONTINUES TO PUSH SOUTH. SURFACE HIGH BEGINS TO BUILD IN FROM THE WEST. A 500 HPA TROF BEGINS TO LIFT OUT AS IT MOVES EASTWARD FROM SOUTHERN HUDSON BAY TOWARD THE LABRADOR COAST AND THE CANADIAN MARITIMES. GFS MORE PESSIMISTIC THAN THE EURO ON CLOUD COVER AND SUGGESTS HIGH CLOUDS WILL PERSIST MUCH OF THE DAY. WE WILL GO FOR PTLY CLOUDY SKIES...ESPCLLY N AND W... SINCE A MIDLEVEL OR CIRRUS DECK WILL LET SOME SUNSHINE THRU. HIGHS SUNDAY MUCH COOLER THAN SAT...FROM AROUND 50 ACROSS THE HIGHER ELEVS OF THE ADIRONDACKS...CATSKILLS...AND GREEN MTNS OF VERMONT TO NEAR 60 IN THE HUDSON VALLEY. COOLING CONTINUES SUNDAY NIGHT WITH TEMPS DIPPING BELOW FRZG ACROSS THE ADIRON- DACKS...SRN GREEN MTNS...AND CATSKILLS. LOWS IN THE HUDSON VALLEY WILL BE NEAR 40. UNDER MOSTLY SUNNY SKIES TEMPS REBOUND INTO THE MID 50S TO THE MID 60S MONDAY...THEN COOL OFF WITH MOSTLY CLEAR SKIES AND LIGHT WINDS FOR LOWS FROM THE LOW 30S TO THE MID 40S. DRY AND STILL WARMER TUESDAY WITH HIGHS MID 60S TO NEAR 70. NOT AS COOL TUESDAY NIGHT WITH LOWS UPPER 30S TO UPPER 40S. AT THIS POINT WEDNESDAY LOOKS TO BE BETTER STILL WITH MOSTLY SUNNY SKIES AND HIGHS MOSTLY IN THE LOWER 70S. NORMALS FOR ALBANY FOR THIS PERIOD ARE A HIGH OF 71 AND A LOW OF 47. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... FLIGHT CONDITIONS WERE STILL VFR AROUND DAYBREAK TODAY BUT THEY ARE FORECAST TO BE MVFR AT TIMES THIS MORNING IN RAIN SHOWERS AND MIST AS A WARM FRONT MOVES ACROSS THE REGION. CONDITIONS WILL DETERIORATE MORE SIGNIFICANTLY AROUND NOON AS A COLD FRONT APPROACHES FROM THE WEST...WITH LOWERING CLOUDS ...SHOWERS...AND THE POSSIBILITY OF ISOLATED THUNDER. DUE TO THE LOW PROBABILITY OF THUNDER WE HAVE INDICATED A CB GROUP. THE THREAT OF SHOWERS IS LIKELY TO PERSIST...OFF AND ON...INTO THE EVENING. WHEN IT IS NOT RAINING...RESIDUAL MOISTURE IN THE AIR IS LIKELY TO FORM MIST. WE ARE LOOKING FOR MVFR CONDITIONS FOR THE MOST PART...ALTHOUGH SOME PERIODS OF IFR ARE ALSO LIKELY TO OCCUR...ESPECIALLY ACROSS THE HIGHER TERRAIN. THE CONTINUED ADVECTION OF MOISTURE DURING THE EVENING IS LIKELY TO RESULT IN POORER VISIBILITY AND LOWER THE CLOUD DECK. THE COLD FRONT IS FORECAST TO MOVE ACROSS THE REGION SHORTLY AFTER MIDNIGHT. PASSAGE OF THE FRONT WILL BE ACCOMPANIED BY SOME SHOWERS. FOLLOWING THE FRONTAL PASSAGE SKIES WILL CLEAR. WESTERLY WINDS WILL KEEP THE AIR MIXED SO FOG IS NOT EXPECTED BEHIND THE FRONT. THE FRONT IS NOT FORECAST TO REACH POUGHKEEPSIE UNTIL AFTER DAYBREAK FRIDAY. AN INCREASING PRESSURE GRADIENT BETWEEN THE APPROACHING LOW AND A HIGH PRESSURE OVER THE ATLANTIC WILL RESULT IN STRONG SOUTHERLY SURFACE WINDS 10 TO 15 KT WITH GUSTS TO 25 KNOTS THROUGH MID MORNING...AND 40 TO 45 KT AROUND 2000 FEET AGL...SO WE HAVE INCLUDED LLWS IN THE TAFS THROUGH 14Z. SURFACE WINDS WILL INCREASE LATER THIS MORNING TO 15 TO 20 KT WITH GUSTS TO BETWEEN 30 AND 40 KNOTS BY MIDDAY...WHICH WILL PERSIST THROUGH THE AFTERNOON. THE WINDS WILL SLACKEN A BIT LATER THIS EVENING. OUTLOOK... FRI...VFR. WITH NO SIGNIFICANT WX. SAT...VFR POSSIBLY MVFR WITH A CHANCE OF SHOWERS/THUNDERSTORMS. SAT NIGHT...MVFR WITH SHOWERS LIKELY IN THE EVENING THEN A CHANCE AFTER MIDNIGHT. SUN...VFR POSSIBLY MVFR WITH CHANCE OF SHOWERS. SUN NIGHT-MON...VFR...NO SIG WX. && .FIRE WEATHER... ...A WETTING RAIN IS EXPECTED TO OCCUR THIS AFTERNOON AND EVENING... AN OCCLUDED FRONT WILL BRING WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS TO THE REGION FOR THIS AFTERNOON AND EVENING. HIGH PRESSURE WILL PROVIDE FAIR AND MILD CONDITIONS FOR FRIDAY...BEFORE ANOTHER FRONT BRINGS SHOWERS TO THE REGION BY LATE SATURDAY. THE RELATIVE HUMIDITIES WILL FALL TO 55-70 PERCENT FOR THIS AFTERNOON. THE RELATIVE HUMIDITIES WILL THEN CLIMB TO 90-100 PERCENT RANGE FOR TONIGHT/FRIDAY MORNING...AND FALL TO 30 TO 40 PERCENT FRIDAY AFTERNOON. SOUTH WINDS WILL INCREASE TO 25-35 MPH BY LATE THIS MORNING INTO THE AFTERNOON...WITH SOME GUSTS POSSIBLY EXCEEDING 40 MPH. WINDS WILL THEN BECOME WEST TO NORTHWEST TONIGHT...AND DIMINISH TO 5-15 MPH...CONTINUING NORTHWEST FRIDAY...AND INCREASING TO 5 TO 15 MPH BY FRIDAY AFTERNOON. && .HYDROLOGY... THE PRIMARY HYDROLOGIC ISSUE DURING THIS PERIOD WILL BE THE NUISANCE TYPE PONDING OF WATER ON ROADS AND PARKING AREAS DURING HEAVY SHOWERS AND THUNDERSTORMS...WHICH IS A FREQUENT SUMMERTIME OCCURRENCE. RAINFALL TODAY INTO FRIDAY WILL GENERALLY BE AROUND A HALF INCH...WITH UP TO AN INCH IN A FEW SPOTS. THIS WILL HAVE LITTLE EFFECT ON RIVERS AND STREAMS AS NEARLY ALL OF THIS RAIN WILL JUST SOAK INTO THE GROUND. HIGH PRESSURE WILL BRING A BRIEF PERIOD OF DRY WEATHER FRIDAY INTO EARLY SATURDAY...BEFORE ANOTHER FRONTAL SYSTEM BRINGS THE THREAT OF MORE SHOWERS AND THUNDERSTORMS ONCE AGAIN SATURDAY AFTERNOON AND NIGHT. TOTAL RAINFALL WITH THIS FRONT WILL BE ONE TO TWO THIRDS OF AN INCH...WITH A FEW AREAS OF UP TO AN INCH WHERE THERE IS CONVECTION. THERE WILL BE MORE OF AN EFFECT ON THE RIVERS FROM THIS RAIN SINCE SOME OF THE MOISTURE FROM THE PREVIOUS STORM WILL STILL BE IN THE GROUND. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. UNITED STATES GEOLOGICAL SURVEY INFORMATION FOR NEW YORK CAN BE FOUND AT WATERDATA.USGS.GOV/NY/NWS. FOR OTHER STATES REPLACE THE NY WITH YOUR TWO LETTER STATE POSTAL CODE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...NAS NEAR TERM...NAS SHORT TERM...NAS LONG TERM...RCK AVIATION...RCK/JPV FIRE WEATHER...NAS HYDROLOGY...RCK/NAS
Hazardous weather outlook, May 14, 4:28 AM EDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 428 AM EDT THU MAY 14 2009 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-151100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 428 AM EDT THU MAY 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. SOUTHERLY WIND GUSTS OF 35 TO 45 MPH ARE LIKELY TODAY...WITH THE STRONGEST WIND GUSTS IN THE HIGHER ELEVATIONS OF THE ADIRONDACKS...CATSKILLS...AND SOUTHERN GREEN MOUNTAINS. HOWEVER...A FEW GUSTS OVER 40 MPH ARE POSSIBLE IN LOWER ELEVATIONS ACROSS THE ENTIRE AREA...ESPECIALLY WHERE CHANNELING THROUGH RIVER VALLEYS CAN OCCUR. SHOULD STRONGER WINDS BE EXPECTED TO DEVELOP...THEN WIND ADVISORIES MAY NEED TO BE ISSUED LATER THIS MORNING. ISOLATED NON SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...WITH OCCASIONAL LIGHTNING...LOCALLY HEAVY RAIN AND GUSTY WINDS. THUNDERSTORMS WILL MOVE NORTHEAST AT 50 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 11:35 AM EDT | High Wind Warning | ALY | Herkimer | 7 hr |
Nearby
Wind Advisories in New York, 2009Wind Advisories in Vermont, 2009Wind Advisories in Massachusetts, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.